Alert archive / Pennsylvania / Tornado Warnings in 2024
Tornado Warning 25, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this tornado warning at Jun 26, 2024, 7:28 PM EDT for Allegheny County, Pennsylvania. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2024, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 26, 2024, 7:47 PM EDT
- In force
- 19 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 4:31 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 26, 3:14 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 26, 3:14 PM EDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 314 PM EDT Wed Jun 26 2024 .SYNOPSIS... Thunderstorms capable of producing damaging wind and localized flooding are expected this afternoon and evening ahead of a cold front. Dry and seasonable weather will return Thursday, with rising temperature expected Friday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... KEY MESSAGES: - Flash Flood threat is trending as highest probability focused north of Interstate 80. - A Severe Thunderstorm Watch remains in effect through 10pm EDT for northwest PA with damaging wind and hail as the mentioned concerns. - Probability of impact via either wind, hail and flooding lowering for locations south of Interstate 80. ------------------------------------------------------------------- 315pm Update: The area stretching from northeast Ohio to northwest PA continues to be the focus for flash flood potential as analysis shows an overlapping maxima of 700-400mb convergence, surface convergence, rising PWAT values and slow storm motion. Rainfall rates of 1-2"/hr or higher remain possible, through the axis likely stays north of I-80 (and potentially even just north of northern forecast zones). While a Severe Thunderstorm Watch for northwest PA remains in effect til 10pm, the overall threat environment for wind and hail seems to be decreasing and forcing/lift sits north of the region and vort advection from the southwest continues to spread more stable air (highlighted by -100 CIN values via MLCAPE mesoanalysis). Latest hi-res modeling suggests the focus over the first 1-3 hours will be flash flooding along the frontogenetic banding of heavy rain thunderstorms in northwest PA, which should gradually progress east through that time. While showers and low probability thunderstorms remain possible south, the most likely occurrence is dry weather until the approach of the surface cold front. A quick surge of warm, moist air at the surface ahead of the boundary should help destabilize the environment for thunderstorm development; timing of entering eastern OH is 5-7pm EDT and reaching western PA between 6-8pm with storms exiting the entire region generally by 10pm EDT. There will be a narrow window then for potential damaging wind/hail and localized flash flooding for areas south of I-80 but the shortened window for instability maximization makes probability of occurrence low. Shower and thunderstorm activity is likely to weaken late tonight as surface instability wanes along with the passage of the cold front. Much of the severe threat should subside by 10pm EDT while lingering post-frontal showers and convective stratiform rain regions exit the higher terrain of WV by early Thursday morning. Dry air and residual mixing of a NW post- frontal wind should mitigate morning fog risk, but residual boundary layer moisture in river valleys (favoring locations SE of Pittsburgh) could have patchy fog development. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... KEY MESSAGES: - Dry weather returns. - Temperature rises above normal again Friday. ------------------------------------------------------------------- Cool, dry northwest flow will develop Thursday as high pressure builds in from the northwest. Residual moisture and delay in subsidence is likely to allow for lingering stratocu Thursday morning that turns into scattered to occasionally broken afternoon cumulus. Cold advection and cloud cover will result in more seasonable afternoon temperature while post-frontal mixing may support NW wind gusts around 20 mph. The surface high will shift over New England by Friday as heights aloft rise ahead of the next upper level shortwave trough. Positioning of the high will support weak warm, moist advection amid mostly clear skies to raise area temperature about 5 degrees above the daily average. Broad ascent may increase mid to high level clouds and even low probability showers Friday night as weak perturbations ahead of the main upper level trough axis. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... KEY MESSAGES: - Shower and thunderstorm chances return Saturday into Sunday with the next low pressure system. - Low probabilities exist for a damaging wind and flooding threat with these thunderstorms. ------------------------------------------------------------------- Broad ascent within warm, moist southwesterly flow ahead of the main upper level trough axis will support increasing shower and thunderstorm probabilities starting early Saturday morning. Arrival of a more notable embedded shortwave and the surface cold front Saturday afternoon and evening is likely to help concentrate convective activity (currently favoring NW PA) and spreading it southeast through Sunday morning. Variation in storm timing and environment remains large due to differences in upper trough depth/timing as well as convective evolution prior to its (and cold fronts) arrival. Latest analysis suggests a low probability risk for damaging wind (mean values currently show 30-40kts of 0-6km shear) and localized flooding (tall-skinny CAPE values around 1500 J/kg with PWATs approaching daily maxima). Will mention threat in HWO and monitor evolving forecasts for this period. Dry weather and seasonable temperature is likely by late Sunday into Monday as the upper trough axis moves east and high pressure builds in from the western Great Lakes. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... A broken band of rain showers is currently tracking across the state of Ohio along a low-level jet. Impacts have only been noted to visibility at terminal for a brief period. Restrictions appear promising to start between 20Z and 03Z, as convection develops along a frontal boundary near Lake Erie and a shortwave ejects southeast; TEMPO groups continue for all sites with scattered coverage. Strong to severe wind (40mph to 65mph) gusts could be observed with passing downdrafts and hail up to the size of quarters could also develop in isolated storms between 20Z to 00Z. Probability of thunderstorms rapidly decreases after 04Z (MGW/LBE/DUJ will likely be the last to be impacted) as the trough ventures east. MVFR is expected as the thunderstorms end, with a period of showers. IFR is likely (LIFR possible) overnight with low level moisture in place. Restrictions in stratus/fog are possible with all sites; TEMPOS will be added in the afternoon update. .Outlook... VFR is then expected through Friday under high pressure. Restriction are possible Friday night with a crossing warm front. Restrictions are likely Saturday and Saturday night with showers and thunderstorms ahead of and along a crossing cold front. VFR returns Sunday under high pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...Frazier NEAR TERM...Frazier SHORT TERM...Frazier LONG TERM...Frazier AVIATION...WM/Hefferan
Hazardous weather outlook, Jun 26, 6:31 PM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 631 PM EDT Wed Jun 26 2024 OHZ040-041-049-050-057>059-068-069-PAZ020-021-029-031-073>078- WVZ001>004-012-021-509>514-272245- Carroll-Columbiana-Harrison-Jefferson OH-Muskingum-Guernsey-Belmont- Noble-Monroe-Beaver-Allegheny-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Indiana-Higher Elevations of Indiana- Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 631 PM EDT Wed Jun 26 2024 ...SEVERE THUNDERSTORM WATCH 467 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are expected this afternoon and evening. The main threats are damaging wind and localized flooding. Low probabilities exist for large hail and a tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will increase through the day Saturday within a warm, moist environment. Probabilities remain low at this time, but early indications suggest a risk for damaging wind and flash flooding with this system. This period is worth monitoring for forecast updates in the coming days. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. PAZ014-022-272245- Butler-Armstrong- 631 PM EDT Wed Jun 26 2024 ...SEVERE THUNDERSTORM WATCH 464 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for western Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are expected this afternoon and evening. The main threats are damaging wind and localized flooding. Low probabilities exist for large hail and a tornado. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will increase through the day Saturday within a warm, moist environment. Probabilities remain low at this time, but early indications suggest a risk for damaging wind and flash flooding with this system. This period is worth monitoring for forecast updates in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039-048-PAZ007>009-013-015-016-272245- Tuscarawas-Coshocton-Mercer-Venango-Forest-Lawrence-Clarion- Jefferson PA- 631 PM EDT Wed Jun 26 2024 This Hazardous Weather Outlook is for east central Ohio and western Pennsylvania. .DAY ONE...Tonight. Showers and storms this evening could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorm chances will increase through the day Saturday within a warm, moist environment. Probabilities remain low at this time, but early indications suggest a risk for damaging wind and flash flooding with this system. This period is worth monitoring for forecast updates in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Kramar
In the hours before
Local storm report, Jun 26, 4:55 PM EDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
455 PM EDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM Tstm Wnd Dmg 1 SE Clarion 41.20N 79.37W
06/26/2024 Clarion PA Public
mPING report of wind damage.
&&
CravenLocal storm report, Jun 26, 4:56 PM EDT, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
456 PM EDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM Tstm Wnd Gst 3 SSE Knox 41.19N 79.51W
06/26/2024 M48 MPH Clarion PA Dept of Highways
&&
CravenLocal storm report, Jun 26, 4:59 PM EDT, 2 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
459 PM EDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM Tstm Wnd Dmg Brockway 41.25N 78.79W
06/26/2024 Jefferson PA 911 Call Center
Trees and lines down with tree on house on Main Street
in Brockway.
&&
Event Number PBZ2432768
RackleyLocal storm report, Jun 26, 5:00 PM EDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
500 PM EDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Tstm Wnd Dmg 2 NE Emerickville 41.15N 78.96W
06/26/2024 Jefferson PA 911 Call Center
Trees down on Waterfall Lane.
&&
Event Number PBZ2432768
RackleyLocal storm report, Jun 26, 5:05 PM EDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
505 PM EDT Wed Jun 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM Tstm Wnd Gst 5 N Reynoldsville 41.17N 78.90W
06/26/2024 M66 MPH Jefferson PA ASOS
ASOS station KDUJ DuBois Airport gust 57
knots.
&&
CravenSpecial weather statement, Jun 26, 7:21 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
721 PM EDT Wed Jun 26 2024
PAZ020-021-029-262345-
Allegheny PA-Beaver PA-Washington PA-
721 PM EDT Wed Jun 26 2024
...LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BEAVER...
CENTRAL ALLEGHENY AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 745 PM
EDT...
At 721 PM EDT, Doppler radar was tracking line of strong
thunderstorms along a line from over Franklin Park to 8 miles north
of Avella, or along a line from over Franklin Park to 7 miles east
of Weirton, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pittsburgh, Mount Lebanon, Bethel Park, Ross Township, McCandless
Township, Moon Township, McMurray, Franklin Park, Canonsburg,
Shaler Township, North Side Pittsburgh, Baldwin, Upper St. Clair,
Hampton Township, Scott Township, Whitehall, South Park Township,
Robinson Township, Cecil-Bishop and Brentwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4061 8019 4058 7984 4039 7993 4023 8011
4037 8051 4047 8045 4048 8043 4055 8026
TIME...MOT...LOC 2321Z 278DEG 29KT 4060 8014 4054 8018 4047 8038
4038 8044
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BookbinderThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:23 PM EDT | Special Weather Statement | PBZ | Forest | 22 min |
| Jun 26, 4:15 PM EDT | Special Weather Statement | PBZ | Clarion | 45 min |
| Jun 26, 4:22 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 38 min |
| Jun 26, 4:49 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 15 min |
| Jun 26, 7:21 PM EDT | Special Weather Statement | PBZ | Allegheny | 24 min |
| Jun 26, 7:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 50 min |
| Jun 26, 7:34 PM EDT | Flash Flood Warning | PBZ | Allegheny | 116 min |
| Jun 26, 7:55 PM EDT | Special Weather Statement | PBZ | Greene | 50 min |
| Jun 26, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana | 45 min |
| Jun 26, 6:48 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 42 min |
Nearby
Tornado Warnings in Pennsylvania, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.